I know it’s still Spring, but I thought you’d hear me out this one time: THIS PLEASE!!!!
No, not the movie.
As my surgeon said when I saw him today, “here’s the game plan:”
In two weeks, the 29th of March, I will have another surgery to remove the filter. However, present at the surgery will be two reps from the company that makes the IVC filter. They will basically oversee the surgery to make sure it all goes the way it’s supposed to.
In the meantime, my body has decided that it doesn’t like coumadin and omeprezole, so my blood has been retaining its thickness. So in addition to upping my coumadin doses, I will have to give myself shots of another type of thinner called lovenox, tomorrow and two days before surgery. The problem? Actually, there’s two problems:
1) I don’t like the idea of stabbing myself in the stomach with a needle;
2) That stuff HURTS! The needle going in doesn’t hurt at all, it’s the pumping in of the fluid that’s killer!
Oh well. It has to be done.
Oh, I found this floating around in Memebase.
Hope you have your WWZ plan ready…
I have mine ready!
The new iPad is here, and it’s better than ever!
Of course, you’re going to hear that with every new product that’s released.
Here’s the funny thing, though: I don’t plan on buying brand new Apple products (and the only time I ever got one was for my birthday lat year), yet I get excited when they come out! I honestly couldn’t say why that is, but it happens.
Anyhoo, here it is in all its released-just-yesterday glory: the iPad.
good news and bad news.
I’ll bet you got freaked out there! Sorry, I didn’t mean to make that happen.
But I do have news that’s not good, but not horribly bad.
I guess it depends on how you look at it.
I had an appointment with my hematologist today. I was expecting to be told that I can stop taking coumadin, the blood thinners I’ve been on since I got out of the hospital, because it was supposed to be stopped in March. BUT, since the alien robot squid thing is still in me, I can’t stop taking the stuff, otherwise the blood could clot up around the filter (ironic, huh?).
Here’s why this is bad: the coumadin is making me lose weight.
I haven’t had much of an appetite since I got out of the hospital, due to the thinners. Because of that, I haven’t eaten a whole lot (even though mom’s tried to force me to eat things). Because of THAT, I’m getting lighter and lighter.
I used to be fit once upon a time. Not that I’m fat and grody now, FAR from it! But I used to be conditioned thanks to being on a soccer team for two years. Once I was put in the hospital, I sat for a week and a half in bed on a liquid diet. Ever hear of atrophy? Yeah, it’s horrible. At the peak of my physical fitness I weighed an average of 146 lbs. As of today? It’s 132 lbs.
I’ve started running again, I’m ripstiking, and not to mention that Summer is just around the corner, so I’ll be at the beach and swimming pools as much as I can be.
It will be a good day when we get this filter out.
Speaking of blood, here’s a fun fact: spider webs are built up mostly of vitamin K, which is a coagulant (meaning it makes blood clot easily). In the olden days, physicians used spider webs to make wounds coagulate and heal faster. Nowadays we just have gauze, but that’s nowhere near as cool as spider webs!
Pretty awesome, huh?